# SDR 99ZZZX1367

- Difficulty date: March 20, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N520SC
- Make and model: Lear 55LEAR
- Aircraft serial: 087
- System (JASC): 2563 · Parachute
- Part: Drag Chute
- Part number: 5415185
- Condition: Missing
- Location: Tail
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT NOTICED DRAG CHUTE LID SEEMED LOOSE DURING PRE-FLIGHT INSPECTION.  PILOT (IA RATED) RE-SECURED LID AFTER CONSULTING WITH MAINTENANCE.  AFTER MAKING NEXT SCHEDULED FLIGHT, PILOT NOTED DRAG CHUTE MISSING FROM AIRCRAFT.  PILOT NOTED NO ABNORMALITIES DURING PREVIOUS FLIGHT. UNKNOWN WHEN DRAG CHUTE DEPARTED ACFT.  LEAR TECH REP INVESTIGATED AND FOUND DISCREPANCY WITH DRAG CHUTE LOCK RING AND DEPLOY MECHANISM.  IT APPEARS LOCK RING HAD INTERFERENCE WITH ROUND HEAD RIVETS WHERE FLUSH HEAD RIVETS SHOULD HAVE BEEN INSTALLED.  MAINT IS FOLLOWING UP ON CORRECTIVE ACTION TO LOCK RING AND DEPLOY MECHANISM.  DRAG CHUTE ASSY IS NOTED IN ACFT RECORDS AS HAVING BEEN INSTALLED BY LEARJET 11 YEARS PRIOR TO THIS INCIDENT.
